ADVERTISEMENT
ADVERTISEMENT

Q. Why do I have tinnitus and how can this be treated?

Answered by
Dr. Subhadeep Karanjai
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 04, 2018 and last reviewed on: May 29, 2019

Hi doctor,

I am 21 and suffering from tinnitus from last four months. The sound in the ears is not constant. It is changing. Sometimes, it is loud enough that I can hear it even in a crowded place and sometimes so low I cannot detect in a normal environment and the most important of all with a loud noise like train horn it is taking a peak and when the sound goes off it comes back to normal. My doctor told me this is due to cold and prescribed some antibiotics. But it did not work. So he told me to visit an ENT specialist. After visiting an ENT specialist, he told me my ears are fine but I should do an audiogram. And also given me some antibiotics. There was no hearing loss in the audiogram. And the medicines also did not work. Then I again visited the doctor. This time he told me there is nothing to worry about and sent me back home. What I want to ask is, if there are any other tests that could detect why this is happening and how this could be treated?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

You are suffering from fluctuating tinnitus for four months as you have said.

Tinnitus (ringing sensation in the ear) may be due to problems of the ear or problems not related to the ear.

Ear problems causing tinnitus are generally associated with hearing loss. But that is ruled out in your case as your audiogram is normal.

Some investigations need to be carried out:

  1. Complete blood count.
  2. Lipid profile.
  3. Serum TSH.
  4. To rule out any vascular lesion in the ear (though rare) I would suggest an MR angiography of the head-neck vessels.
  • Ear causes (unlikely in your case, as audiogram is normal): sensorineural hearing loss due to any cause, otosclerosis, Meniere’s disease.
  • Non-ear causes: anemia, dyslipidemia, diabetes, vascular lesions of the head-neck.
  • Very rarely, some lesions of the blood vessels in the ear may cause tinnitus.
  • In many cases, a definite cause of the tinnitus cannot be found.

I would suggest you go for the investigations as suggested. If no cause is found, you should go for tinnitus retraining therapy. An audiologist may help.

Avoid loud sounds, have a diet comprising of green vegetables and fruits containing beta-carotene (mango, papaya, etc.).

For more information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can you suggest some medicine for ear blockage?

.. a proper evaluation with audiogram and impedance to prevent recurrence. I suggest you tablet Allercet L (Levocetirizine) one at night with Nasivion nasal drops two drops twice daily for five days. Please review with reports. Revert with reports t...   Read full

My tinnitus has worsened. What is my chance of recovery?

I did see an audiologist several days who examined and tested my hearing ... No hearing loss was found, and he said my ears looked healthy ... And do I have a good c...   Read full

Tinnitus worsening mom's anxiety. What might help her?

She is very deaf now and finds it difficult to wear her hearing aids as she has a perforated ear ... The hearing loss is due to age-related sensory neural ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.